Topic: Tamoxifen and esophageal spasm?

Forum: Hormonal Therapy - Before, During, and After — This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: Jan 11, 2018 10:38AM - edited Jan 11, 2018 10:38AM by Herculesmulligan

Posted on: Jan 11, 2018 10:38AM - edited Jan 11, 2018 10:38AM by Herculesmulligan

Herculesmulligan wrote:

Something weird happened today. I was eating my breakfast as usual when I got an intense epigastric pain that built over 10 minutes or so. It felt like an intense pressure in my lower esophagus or upper stomach. Then I vomited part of my breakfast and felt fine. I thought I had caught a stomach virus so I called in to work but I've been absolutely fine. So my question is.... I have horrendous muscle spasms from tamoxifen but usually in my feet legs and occasionally shoulder/neck. Could this spasm be a side effect of tamoxifen too?

Log in to post a reply

Page 2 of 2 (13 results)

Log in to post a reply

Feb 6, 2018 03:58PM 1116lucky wrote:

I have experienced the same thing in the last month or so. Been on tamoxifen for 10 months.

Log in to post a reply

Feb 6, 2018 05:44PM gb2115 wrote:

YES!!!!

I have experienced this too, twice in the past month. Well, I think that's what happened. Sudden building back pain that started after swallowing food that was either quite dry or really cold. Chugging ice water makes it start feeling like that. It's hard to explain. Weird feeling. No vomiting though. I haven't been to the doctor about it because it went away both times (once after a couple hours) and the second time it took a day and a half---it was over the weekend and not an ER level issue especially during flu season--so I waited it out. By Monday it was gone. Reflux meds did nothing for it, and clearly I wasn't having a heart attack. Sure matches esophageal spasm symptoms though, except for I am only 39 and it's usually later in life... I have been on tamoxifen for 11 months or so. I have no clue if it's connected or if my (39 year old??!!) Esophagus is getting tired or something...

In any event, awful feeling. Interesting to hear others are getting it too.

First Dx IDC in 10/16 at age 38, stage 2A, 1.2 cm ER/PR+ Her2-, Grade 2, 1/3 nodes. Lumpectomy + radiation + tamoxifen. Second Dx IDC recurrence in original location 5/21. 1.3 cm ER/PR+, Her2 -. Grade 2. 2/2 nodes. UMX + AC/T + Zoladex/Exemestane + Zometa.
Log in to post a reply

Feb 7, 2018 10:24AM Herculesmulligan wrote:

maybe the tamoxifen relaxes that sphincter through loss of estrogen.

Page 2 of 2 (13 results)

Scroll to top button